Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

ZONEGRAN

mrs pmmrs p Posts: 230
edited 06/11/2012 - 8:25 AM in Pain Medications
hi all,
i read a post here a while back about someone who was given ZONEGRAN instead of LYRICA so off i went to the docs to see if it was available here ................but no apparently its only on trial in america it has a black triangle against it here what ever that means.
the GP advised me to talk to my pain management doc and im off to see him on friday, but i would like to have some possitive feed back for him on this drug so if anyone is on it or knows someone who is taking it PLEASE PLEASE let me know ASAP.

thanks for taking the time to read this and helpinf a fellow spiney out!!!

LOVE P
advertisement

Comments

  • I have been on it for two months. The first 6 wks I was on 200 mg and the last 2 wks have been on 400 mgs a day. I have severe leg and feet pain/burning/tingling, especially in my feet. It has not helped the nerve pain in my feet or parts of my leg, but it has helped the nerve pain in my right calf. The pain I had in that calf was throbing and it was the first time it had gone away when I started taking it. I was told that they can increase the dose again if need to when I go and follow up at the end of the month (I read that it can go up to 600-800mg/day?) I have been on Lyrica and Neurontin over a year ago and had a lot of side effects (weight gain, severe drowsiness, ankle/foot swelling, memory problems, and more recently on Topamax without any relief. The first week on Zonegran I was sleepy during the day but it wore off just like the phramacist said it would, and now the only side effects I have are short term memory issues (not much different then before), and my decreased appetite(which is desirable to me as I want to lose weight-its compared to Topamax in that aspect). Also what I like about it is that it comes in generic so our insurance copay is cheap compared to when I was on Topamax paying $60 month. I am just irritated with my pain dr that they had not mentioned this to me before now after failing with the other three, especially with Topamax and the cost issue. I had not heard anything about it not being available hear, more that it is very common and the pharmaist even asked why me Dr didn't try me on this before. Good luck with it.
    Kris
  • hi kris,
    and thank you very much for your reply i new i had read a post on someone being on this.
    yes it was the desired effects off the weight loo that drew my attention to the post i had read!!! the weight gain from the lyrica is so so getting me down.
    i am in ireland and that is why the medication has not yet been tried out here!
    we are so far behind ye lot when it comes to things like that.
    so here hoping when i go see my pain management doc tomorrow (fri) that he will be able to sort out this weight issue as it is just getting me down so much.
    problem being i think lyrica is a supper med apart from the weight gain.
    i hope he can come up with a happy medium for me. So thanks again for your response and ill keep you posted as to how it all goes tomorrow.

    THANKS A MILLION

    LOVE MRS P

  • Hi Mrs P,

    I have been on zonegran for a month now, it has helped some with the sciatica. I'm on a very low dose just 25mg so maybe if the neurologist increases it a little things will be better. I also take it for migraines, but nothing has touched that pain yet. hoping you get some relief from zonegran, and yes it decreases your appetite. I didnt' need to loose weight I'm 5'7 and weigh 125 now have lost 12 lbs since being on zonegran.

    Wishing you the Best,

    Cindy
Sign In or Register to comment.